| Model Number |
H7493895920300 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
02/27/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in a coronary artery.A 3.00mm x 20mm apex¿ balloon catheter was advanced for dilation.However, resistance during advancing was encountered and the shaft was fractured.The device was completely removed and the procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an apex balloon catheter in three pieces.The balloon was loosely folded.The outer shaft, inner shaft, balloon and tip were microscopically examined.The hypotube shaft was completely separated in two locations.The first hypotube separation is 2cm from the hub and the second separation is 46.6cm from the first separation.The fracture faces were oval as if kinked prior to separation.There are numerous hypotube and shaft kinks.The tip is damaged.Inspection of the remainder of the device presented no other damage or irregularities.There was no evidence of any damage or irregularities contributing to the reported crossing difficulty.The investigation conclusion is operational context as the product meets the design and manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.(b)(4).
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in a coronary artery.A 3.00mm x 20mm apex balloon catheter was advanced for dilation.However, resistance during advancing was encountered and the shaft was fractured.The device was completely removed and the procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.